A 26-year-old female asked:
Disclaimer

i've been on birth control for 8 years started a new one in may. been working out. started period a week early while still on pill. is this bad?

2 doctor answers
Dr. Bryan Treacy
34 years experience Gynecology
Probably not: Irregular menstrual periods can happen when your body adjusts to a new bcp hormone combination. A single instance does not signify a recurrent problem but persistent break through bleeding may indicate the pill is not strong enough for you to maintain the uterine lining. You also have reduced pregnancy protection with break through bleeding on the bcp.
Answered on Aug 27, 2013
Dr. Timothy Raichle
21 years experience Obstetrics and Gynecology
Related to new pill: Kayla, you were well controlled for 8 years on a certain pill, and only now developed a problem when you switched to a new pill. My guess is that you switched to a lower dose pill. Sometimes, these lower dose pills are associated with more breakthrough bleeding related to thinning of the uterine lining. You may need to revisit other pill options. Remember to take a pregnancy test too!
Answered on Aug 27, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 23-year-old female asked:
Dr. Yvette Westford
19 years experience Obstetrics and Gynecology
Missed pills: Likely missed pills and now with withdrawal bleed. Couple options: Stop pill for 4 days, allow for bleeding, then restart new pack. Next is get rid of ... Read More
A female asked:
Dr. John cuong Doan
17 years experience Family Medicine
Your hormones are in: .. flux for some reason, so hang on for the ride. Irregular periods and spotting could mean you may have some hormonal imbalance that could be affect ... Read More
1
1 thank
A 20-year-old female asked:
Dr. Collin Smikle
35 years experience Obstetrics and Gynecology
OCP and period: It may be normal for you to have heavy bleeding on birth control pills. The amount of bleeding relates to how thick the uterine lining develops on the ... Read More
1
1 thank
A 18-year-old female asked:
Dr. Jeremy Porter
12 years experience Pediatrics
Generally speaking,: Your new BC pill will determine the onset of your next period. If you started on day 1 of a 28 day pack in which the last 7 pills are "blanks" or suga ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month